MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA VALVE, SMALL, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA VALVE, SMALL, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42813
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during the procedure, the surgeon could not get the valve to flow.After 20 minutes, a different valve was opened and worked fine.There was no patient impact.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for siphon, and leak testing.However, it did not meet the requirements for reflux, pressure-flow and preimplantation testing.There was proteinaceous debris observed within the interior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ all valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA VALVE, SMALL, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7750330
Report Number2021898-2018-00389
Device Sequence Number19152595
Product Code JXG
UDI-Device Identifier00643169466883
UDI-Public00643169466883
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number42813
Device Catalogue Number42813
Device Lot NumberE42414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer08/08/2018
09/27/2018
Initial Report FDA Received Date08/05/2018
Supplement Report FDA Received Date10/02/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR